SYNTHES GMBH LARGE CHUCK WITH KEY DRILLING SPEED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
05.001.253 |
| Medical Device Problem Codes |
Device Markings/Labelling Problem (2911); Appropriate Device Problem Term/Code Not Available (3191); Complete Loss of Power (4015); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition of the unintended/unexpected disengagement identified during service and evaluation was confirmed.The assignable root cause was determined to be traced to maintenance, which is improper maintenance.Udi: (b)(4).
Event or Problem Description
It was reported that the chuck with key device was broken, not working, and numbers and markings had disappeared.During in-house engineering evaluation, it was observed that the device had unintended/unexpected disengagement.It was further determined that the color band chipping/fading, corrosion/rusting/pitting, and illegible etch.It was observed that the device could not engage attachment.It was further determined that the device failed pretest for general condition, markings, check drill chuck function, check drill chuck in smallest range, check drill chuck in largest range and check cannulation of attachment.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.